Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 15, 2021, 1:01 AM CDT for Rock Island County, Illinois. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 1:01 AM CDT (06:01 UTC)
- Expired
- Jul 15, 2021, 2:30 AM CDT
- In force
- 89 min
- Issued by
- NWS Quad Cities, IA
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 15 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2569 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 23.4
The text
As transmitted.
005 WWUS83 KDVN 150601 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 101 AM CDT Thu Jul 15 2021 ILC073-161-IAC163-150730- Rock Island-Henry-Scott- 101 AM CDT Thu Jul 15 2021 ...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK ISLAND...NORTHWESTERN HENRY AND CENTRAL SCOTT COUNTIES UNTIL 230 AM CDT... At 101 AM CDT, radar indicated heavy rain from thunderstorms falling over Rock Island. These thunderstorms with heavy rain are nearly stationary. Locations impacted include... Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis, Eldridge, Colona, Milan, Le Claire, Coal Valley, Hampton, Port Byron, Buffalo, Rapids City, Riverdale, Oak Grove, Cleveland, Taylor Ridge and Warner. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 5. Interstate 80 in Iowa between mile markers 289 and 306. Interstate 80 in Illinois between mile markers 1 and 13. Interstate 74 in Illinois between mile markers 1 and 19. Interstate 88 between mile markers 1 and 3. Interstate 280 between mile markers 1 and 18. Torrential rainfall is also occurring with this thunderstorms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4138 9070 4164 9070 4164 9027 4136 9027 TIME...MOT...LOC 0601Z 302DEG 2KT 4151 9060 $$ Gibbs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:22 AM CDT, 39 minutes earlier.
Area forecast discussion, Jul 15, 12:22 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1222 AM CDT Thu Jul 15 2021 ...06Z AVIATION UPDATE... .SYNOPSIS... Issued at 230 PM CDT Wed Jul 14 2021 Showers and thunderstorms continue though the afternoon along and east of the Mississippi River, with a greater chance this evening through tonight through much of the area. Severe thunderstorms are possible. The Storm Prediction Center has us in an Enhanced Risk for severe weather today through tonight, with a Slight Risk extending down to Interstate 80. Currently, temperatures are sitting in the mid 80s, coupled with dew points in the mid 70s. This is creating a very muggy environment, favorable for storms through the evening. Areas to the north are much cooler, in the low 70s and upper 60s, owing to the line of showers and heavy storms that moved through. Cut down on max temperatures due to the amount of cloud cover produced by morning and early afternoon convection. Gusty southerly winds will be seen through the evening, as we are within the warm sector of the slowly passing low pressure system sliding through our north. The strong LLJ continues to pump through the region, providing support for further development and maintenance of thunderstorms through the night. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 230 PM CDT Wed Jul 14 2021 Potent little upper shortwave pushes through the upper Midwest tonight, with the attendant surface low trailing through our north. The low is very slow moving and nearly stalled out, where its boundaries will be the focus for thunderstorms tonight. Plenty of instability will be present tonight, coupled with many sources of surface and upper level forcing, which will help to develop and maintain thunderstorms through the night. Storms have the potential to be strong to severe, with main severe hazards being hail and severe wind gusts over night. Compared to previous model runs, the convective system from earlier today was much farther south than was advertised yesterday. With this said, it would seem that the boundary is a bit farther south than models initially indicated, which can push convective activity farther south into our area. Specifically, we can see more activity between Highways 20 and 30. More recently, short term guidance has been indicating favorable wind fields within the vertical, which would lead to a little higher tornado threat than was initially advertised. We will continue to monitor this, as there is low confidence due to the lack of consistency between guidance. High moisture content will also be found in much of the area, especially ovenight. This will assist in generating heavy rainfall for the areas experiencing thunderstorms. Again, areas in the north have been very dry, making the ground pretty solid. With this being the case, the ground won't be able to handle really heavy rainfall rates and can turn into more runoff. This would lead to flash flood concerns. Given moderate instability and sufficient shear, we can see some initially discrete supercells. Eventually, these storms are expected to quickly grow upscale, where embedded supercell structures may still exist. Prior to upscale growth, we will see our best chance for all hazards, such as large hail, damaging winds, and even a few tornadoes. As we transition into a more MCS structure, we will see the hazards switch to damaging winds, torrential rainfall (1-3" rain rates possible), and some embedded hail. After dark, the severe threat will start to wind down, but the thunderstorms are expected to continue through the night, slowly creeping south towards Interstate 80. This will be due, in part, to the continuously strong LLJ pumping air into the southward creeping cold front, enhancing convergence over our area. With all storms, there will be frequent lightning as well. Tomorrow will be another stormy day for most, as the cold front finally starts its departure from our area. There is still a risk for severe weather, where the Storm Prediction Center has a Marginal Risk for severe weather. Along with thunderstorms, we will still have some anomalously high moisture content in the vertical profile, which will aid in creating high rain rates, between 1-3" per hour possible. The Weather Prediction Center has issued a Slight Risk for Excessive rainfall, indicating that heavy rain is possible, which can lead to flash flooding. The southern half of our forecast area will be especially vulnerable, as these areas have seen several inches of rain over the past couple weeks. This will lead to rapid piling up of water in areas, especially if repeating thunderstorms .LONG TERM...(Thursday Night through Wednesday) ISSUED AT 230 PM CDT Wed Jul 14 2021 Key Message: 1) Lingering showers and storms can be seen through part of Friday, generally along and south of Interstate 80. 2) Upper ridge in west build east, leading to relatively dry and seasonal weather though next week. Friday Through Weekend... Exiting wave from Thursday has a chance to lead to some residual showers and storms through the forecast area. Some placement differences exist between guidance, but the wave is progged to move out by evening on Friday. As this wave exits, high pressure builds into the area, leaving us dry through the remainder of the weekend. This will be associated with a large upper ridge that sets up over the upper Midwest and Plains. Within this ridge, long term guidance indicates the potential for a cut of low to form beneath the ridge. This can lead to some chances for precipitation, but currently looks to be south of our area. The CMC wants to bring some spotty showers through the area on Saturday, but it is an outlier compared to guidance. With that in mind, will keep it dry over the weekend. Temperatures will be below normal, sitting around and in the low 80s, and the humidity will be relatively pleasant. Next Week... Upper ridge begins to weaken and center over the Rockies, resulting in broad northwest flow over the forecast area. This is reflected well with long term guidance. With this pattern setting up, that can open up the door for shortwaves into the area. With this said, low level flow will not be from the south, limiting the flow of moisture and heat into the area. Considering these factors, we should have a relatively dry and quiet week with near normal temperatures. Humidity will be relatively high through the week, as dew points are progged to be near 70. As mentioned prior, this coupled with the abundance of corn can lead to some higher humidity than currently advertised. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) ISSUED AT 1222 AM CDT Thu Jul 15 2021 A line of slow moving thunderstorms will continue moving through eastern Iowa and northwest Illinois late tonight. These will impact primarily the MLI and BRL terminals. Strong gusty winds are possible for a brief period at BRL, otherwise, the main feature from these storms will be very heavy rainfall and IFR conditions. Rain and storms will gradually settle southward over the region through Thursday, with an associated front bringing in MVFR ceilings that may last through much of the day at the terminals. Forecast confidence is low with ceiling trends and the potential for fog early in the day. There will likely be an improvement to VFR by evening, which is trended at all sites except MLI. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Sheets
Hazardous weather outlook, Jul 14, 3:03 AM CDT, 21 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 303 AM CDT Wed Jul 14 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 303 AM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has an enhanced risk for severe thunderstorms along and north of a Freeport, Illinois to Belle Plaine, Iowa line. There is a slight risk as far south as a Mendota, Illinois to Ottumwa, Iowa line. Super cells and organized bowing segments are likely ahead of a slow moving cold front, especially in the afternoon and evening. The main threats will be damaging winds, large hail and isolated tornadoes. There is the potential for flash flooding especially where slow moving thunderstorms move repeatedly over the same areas. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thursday, there is a marginal risk for severe storms south of a Rockford, Illinois to Bloomfield, Iowa line. The main threats will be strong winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight.
In the hours before
Local storm report, Jul 14, 11:39 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1139 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST SPRINGBROOK 42.16N 90.48W
07/14/2021 E60 MPH JACKSON IA PUBLIC
LAW ENFORCEMENT RELAYING A PUBLIC REPORT OF
60 MPH WINDS NEAR SPRINGBROOK.
&&
12Local storm report, Jul 14, 11:56 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1156 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 NW LANGWORTHY 42.22N 91.27W
07/14/2021 JONES IA EMERGENCY MNGR
DAMAGE TO HOME AND MACHINE SHED. REPORT
RELAYED BY EM. POSSIBLE TORNADO. TIME
ESTIMATED FROM RADAR.
&&
PSLocal storm report, Jul 15, 12:40 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG LANARK 42.10N 89.83W
07/15/2021 CARROLL IL LAW ENFORCEMENT
LARGE TREE BRANCH REPORTED DOWN JUST OUTSIDE
OF TOWN.
&&Local storm report, Jul 15, 12:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG KENT 42.31N 89.90W
07/15/2021 STEPHENSON IL LAW ENFORCEMENT
TREE REPORTED TO BE BLOWN DOWN.
&&Local storm report, Jul 15, 12:52 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 1 SSE FREEPORT 42.28N 89.63W
07/15/2021 STEPHENSON IL LAW ENFORCEMENT
AT LEAST ONE TREE REPORTED TO BE BLOWN DOWN
IN FREEPORT.
&&Special weather statement, Jul 15, 1:01 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 101 AM CDT Thu Jul 15 2021 ILC073-161-IAC163-150730- Rock Island-Henry-Scott- 101 AM CDT Thu Jul 15 2021 ...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK ISLAND...NORTHWESTERN HENRY AND CENTRAL SCOTT COUNTIES UNTIL 230 AM CDT... At 101 AM CDT, radar indicated heavy rain from thunderstorms falling over Rock Island. These thunderstorms with heavy rain are nearly stationary. Locations impacted include... Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis, Eldridge, Colona, Milan, Le Claire, Coal Valley, Hampton, Port Byron, Buffalo, Rapids City, Riverdale, Oak Grove, Cleveland, Taylor Ridge and Warner. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 5. Interstate 80 in Iowa between mile markers 289 and 306. Interstate 80 in Illinois between mile markers 1 and 13. Interstate 74 in Illinois between mile markers 1 and 19. Interstate 88 between mile markers 1 and 3. Interstate 280 between mile markers 1 and 18. Torrential rainfall is also occurring with this thunderstorms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4138 9070 4164 9070 4164 9027 4136 9027 TIME...MOT...LOC 0601Z 302DEG 2KT 4151 9060 Gibbs
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:28 PM CDT | Tornado Warning | DVN | Buchanan, Delaware | 17 min |
| Jul 14, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 38 min |
| Jul 14, 7:40 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 35 min |
| Jul 14, 7:43 PM CDT | Tornado Warning | DVN | Benton | 32 min |
| Jul 14, 7:43 PM CDT | Tornado Warning | DVN | Buchanan, Delaware | 32 min |
| Jul 14, 7:53 PM CDT | Tornado Warning | DVN | Benton | 27 min |
| Jul 14, 8:11 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 19 min |
| Jul 14, 8:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 46 min |
| Jul 14, 8:19 PM CDT | Tornado Warning | DVN | Benton, Linn | 22 min |
| Jul 14, 8:31 PM CDT | Tornado Warning | DVN | Benton, Linn | 29 min |
| Jul 14, 8:56 PM CDT | Tornado Warning | DVN | Delaware, Linn | 49 min |
| Jul 14, 9:08 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 32 min |
| Jul 14, 9:29 PM CDT | Tornado Warning | DVN | Delaware, Jones | 46 min |
| Jul 14, 10:02 PM CDT | Tornado Warning | DVN | Jones | 43 min |
| Jul 14, 10:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn | 46 min |
| Jul 14, 10:34 PM CDT | Tornado Warning | DVN | Cedar | 26 min |
| Jul 14, 10:41 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 49 min |
| Jul 14, 10:52 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jones, Scott | 38 min |
| Jul 14, 11:10 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 50 min |
| Jul 15, 8:58 AM CDT | Special Weather Statement | DVN | Henry, Jefferson | 47 min |
| Jul 15, 5:23 PM CDT | Special Weather Statement | DVN | Clinton | 37 min |
| Jul 14, 11:41 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 34 min |
| Jul 15, 12:05 AM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 25 min |
| Jul 15, 12:07 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 23 min |
| Jul 15, 1:51 PM CDT | Special Weather Statement | DVN | McDonough | 39 min |
| Jul 15, 2:31 PM CDT | Special Weather Statement | DVN | McDonough | 29 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.